2013, 20: 71-76. doi: 10.3934/era.2013.20.71

The gap between near commutativity and almost commutativity in symplectic category

1. 

School of Mathematical Sciences, Tel-Aviv University, Ramat-Aviv, Tel-Aviv 69978

Received  March 2013 Revised  June 2013 Published  August 2013

On any closed symplectic manifold of dimension greater than $ 2 $, we construct a pair of smooth functions, such that on the one hand, the uniform norm of their Poisson bracket equals to $ 1 $, but on the other hand, this pair cannot be reasonably approximated (in the uniform norm) by a pair of Poisson commuting smooth functions. This comes in contrast with the dimension $ 2 $ case, where by a partial case of a result of Zapolsky [13], an opposite statement holds.
Citation: Lev Buhovski. The gap between near commutativity and almost commutativity in symplectic category. Electronic Research Announcements, 2013, 20: 71-76. doi: 10.3934/era.2013.20.71
References:
[1]

L. Buhovsky, The $2/3$-convergence rate for the Poisson bracket,, Geom. and Funct. Analysis, 19 (2010), 1620.  doi: 10.1007/s00039-010-0045-z.  Google Scholar

[2]

L. Buhovsky, M. Entov and L. Polterovich, Poisson brackets and symplectic invariants,, Selecta Mathematica, 18 (2012), 89.  doi: 10.1007/s00029-011-0068-9.  Google Scholar

[3]

F. Cardin and C. Viterbo, Commuting Hamiltonians and Hamilton-Jacobi multi-time equations,, Duke Math. J., 144 (2008), 235.  doi: 10.1215/00127094-2008-036.  Google Scholar

[4]

M. Entov and L. Polterovich, Quasi-states and symplectic intersections,, Comm. Math. Helv., 81 (2006), 75.  doi: 10.4171/CMH/43.  Google Scholar

[5]

M. Entov and L. Polterovich, $C^0$-rigidity of Poisson brackets,, in, 512 (2010), 25.  doi: 10.1090/conm/512.  Google Scholar

[6]

M. Entov and L. Polterovich, $C^0$-rigidity of the double Poisson bracket,, Int. Math. Res. Notices, (2009), 1134.   Google Scholar

[7]

M. Entov, L. Polterovich and D. Rosen, Poisson brackets, quasi-states and symplectic integrators,, Discrete and Continuous Dynamical Systems, 28 (2010), 1455.  doi: 10.3934/dcds.2010.28.1455.  Google Scholar

[8]

M. Entov, L. Polterovich and F. Zapolsky, Quasi-morphisms and the Poisson bracket,, Pure and Applied Math. Quarterly, 3 (2007), 1037.   Google Scholar

[9]

M. B. Hastings, Making almost commuting matrices commute,, Comm. Math. Phys., 291 (2009), 321.  doi: 10.1007/s00220-009-0877-2.  Google Scholar

[10]

C. Pearcy and A. Shields, Almost commuting matrices,, J. Funct. Anal., 33 (1979), 332.  doi: 10.1016/0022-1236(79)90071-5.  Google Scholar

[11]

L. Polterovich, Symplectic geometry of quantum noise,, , (2012).   Google Scholar

[12]

F. Zapolsky, Quasi-states and the Poisson bracket on surfaces,, J. Mod. Dyn., 1 (2007), 465.  doi: 10.3934/jmd.2007.1.465.  Google Scholar

[13]

F. Zapolsky, On almost Poisson commutativity in dimension two,, Electron. Res. Announc. Math. Sci., 17 (2010), 155.  doi: 10.3934/era.2010.17.155.  Google Scholar

show all references

References:
[1]

L. Buhovsky, The $2/3$-convergence rate for the Poisson bracket,, Geom. and Funct. Analysis, 19 (2010), 1620.  doi: 10.1007/s00039-010-0045-z.  Google Scholar

[2]

L. Buhovsky, M. Entov and L. Polterovich, Poisson brackets and symplectic invariants,, Selecta Mathematica, 18 (2012), 89.  doi: 10.1007/s00029-011-0068-9.  Google Scholar

[3]

F. Cardin and C. Viterbo, Commuting Hamiltonians and Hamilton-Jacobi multi-time equations,, Duke Math. J., 144 (2008), 235.  doi: 10.1215/00127094-2008-036.  Google Scholar

[4]

M. Entov and L. Polterovich, Quasi-states and symplectic intersections,, Comm. Math. Helv., 81 (2006), 75.  doi: 10.4171/CMH/43.  Google Scholar

[5]

M. Entov and L. Polterovich, $C^0$-rigidity of Poisson brackets,, in, 512 (2010), 25.  doi: 10.1090/conm/512.  Google Scholar

[6]

M. Entov and L. Polterovich, $C^0$-rigidity of the double Poisson bracket,, Int. Math. Res. Notices, (2009), 1134.   Google Scholar

[7]

M. Entov, L. Polterovich and D. Rosen, Poisson brackets, quasi-states and symplectic integrators,, Discrete and Continuous Dynamical Systems, 28 (2010), 1455.  doi: 10.3934/dcds.2010.28.1455.  Google Scholar

[8]

M. Entov, L. Polterovich and F. Zapolsky, Quasi-morphisms and the Poisson bracket,, Pure and Applied Math. Quarterly, 3 (2007), 1037.   Google Scholar

[9]

M. B. Hastings, Making almost commuting matrices commute,, Comm. Math. Phys., 291 (2009), 321.  doi: 10.1007/s00220-009-0877-2.  Google Scholar

[10]

C. Pearcy and A. Shields, Almost commuting matrices,, J. Funct. Anal., 33 (1979), 332.  doi: 10.1016/0022-1236(79)90071-5.  Google Scholar

[11]

L. Polterovich, Symplectic geometry of quantum noise,, , (2012).   Google Scholar

[12]

F. Zapolsky, Quasi-states and the Poisson bracket on surfaces,, J. Mod. Dyn., 1 (2007), 465.  doi: 10.3934/jmd.2007.1.465.  Google Scholar

[13]

F. Zapolsky, On almost Poisson commutativity in dimension two,, Electron. Res. Announc. Math. Sci., 17 (2010), 155.  doi: 10.3934/era.2010.17.155.  Google Scholar

[1]

Sobhan Seyfaddini. Spectral killers and Poisson bracket invariants. Journal of Modern Dynamics, 2015, 9: 51-66. doi: 10.3934/jmd.2015.9.51

[2]

Karina Samvelyan, Frol Zapolsky. Rigidity of the ${{L}^{p}}$-norm of the Poisson bracket on surfaces. Electronic Research Announcements, 2017, 24: 28-37. doi: 10.3934/era.2017.24.004

[3]

Frol Zapolsky. Quasi-states and the Poisson bracket on surfaces. Journal of Modern Dynamics, 2007, 1 (3) : 465-475. doi: 10.3934/jmd.2007.1.465

[4]

Francisco Crespo, Francisco Javier Molero, Sebastián Ferrer. Poisson and integrable systems through the Nambu bracket and its Jacobi multiplier. Journal of Geometric Mechanics, 2016, 8 (2) : 169-178. doi: 10.3934/jgm.2016002

[5]

Kingshook Biswas. Complete conjugacy invariants of nonlinearizable holomorphic dynamics. Discrete & Continuous Dynamical Systems - A, 2010, 26 (3) : 847-856. doi: 10.3934/dcds.2010.26.847

[6]

Ermal Feleqi, Franco Rampazzo. Integral representations for bracket-generating multi-flows. Discrete & Continuous Dynamical Systems - A, 2015, 35 (9) : 4345-4366. doi: 10.3934/dcds.2015.35.4345

[7]

Nancy López Reyes, Luis E. Benítez Babilonia. A discrete hierarchy of double bracket equations and a class of negative power series. Mathematical Control & Related Fields, 2017, 7 (1) : 41-52. doi: 10.3934/mcrf.2017003

[8]

Yong Fang. Thermodynamic invariants of Anosov flows and rigidity. Discrete & Continuous Dynamical Systems - A, 2009, 24 (4) : 1185-1204. doi: 10.3934/dcds.2009.24.1185

[9]

Boris Kolev. Poisson brackets in Hydrodynamics. Discrete & Continuous Dynamical Systems - A, 2007, 19 (3) : 555-574. doi: 10.3934/dcds.2007.19.555

[10]

J. Scott Carter, Daniel Jelsovsky, Seiichi Kamada, Laurel Langford and Masahico Saito. State-sum invariants of knotted curves and surfaces from quandle cohomology. Electronic Research Announcements, 1999, 5: 146-156.

[11]

Dmitry Tamarkin. Quantization of Poisson structures on R^2. Electronic Research Announcements, 1997, 3: 119-120.

[12]

C. Davini, F. Jourdan. Approximations of degree zero in the Poisson problem. Communications on Pure & Applied Analysis, 2005, 4 (2) : 267-281. doi: 10.3934/cpaa.2005.4.267

[13]

Lubomir Kostal, Shigeru Shinomoto. Efficient information transfer by Poisson neurons. Mathematical Biosciences & Engineering, 2016, 13 (3) : 509-520. doi: 10.3934/mbe.2016004

[14]

Oliver Knill. A deterministic displacement theorem for Poisson processes. Electronic Research Announcements, 1997, 3: 110-113.

[15]

Yacine Aït Amrane, Rafik Nasri, Ahmed Zeglaoui. Warped Poisson brackets on warped products. Journal of Geometric Mechanics, 2014, 6 (3) : 279-296. doi: 10.3934/jgm.2014.6.279

[16]

Frol Zapolsky. On almost Poisson commutativity in dimension two. Electronic Research Announcements, 2010, 17: 155-160. doi: 10.3934/era.2010.17.155

[17]

Michael Entov, Leonid Polterovich, Daniel Rosen. Poisson brackets, quasi-states and symplectic integrators. Discrete & Continuous Dynamical Systems - A, 2010, 28 (4) : 1455-1468. doi: 10.3934/dcds.2010.28.1455

[18]

Sandrine Anthoine, Jean-François Aujol, Yannick Boursier, Clothilde Mélot. Some proximal methods for Poisson intensity CBCT and PET. Inverse Problems & Imaging, 2012, 6 (4) : 565-598. doi: 10.3934/ipi.2012.6.565

[19]

Zhimin Zhang, Yang Yang, Chaolin Liu. On a perturbed compound Poisson model with varying premium rates. Journal of Industrial & Management Optimization, 2017, 13 (2) : 721-736. doi: 10.3934/jimo.2016043

[20]

Huilian Jia, Lihe Wang, Fengping Yao, Shulin Zhou. Regularity theory in Orlicz spaces for the poisson and heat equations. Communications on Pure & Applied Analysis, 2008, 7 (2) : 407-416. doi: 10.3934/cpaa.2008.7.407

2018 Impact Factor: 0.263

Metrics

  • PDF downloads (9)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]